MAUDE Adverse Event Report: MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I

MEDTRONIC XOMED INC. XPS® HANDPIECE - VISAO®; DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Model Number 3334800
Medical Device Problem Codes Overheating of Device (1437); Vibration (1674)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/15/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H3: pre-check analysis confirmed that the drill body is free from mechanical damage.The color is unchanged.The cord is free from significant kinks and deformations.The plug is slightly deformed.It fits fully into the socket.The chuck tip is deformed.There are signs of contact with the drill bit.The front chuck bearing is missing.The drill bit locking mechanism is functional.The drill bit is inserted into the chuck and locks into place.The drill operates when turned on.There are no extraneous noises in the chuck.There are no coolant leaks from the motor housing.- the indicator labels are present on the plug.The drill is recognized correctly when connected to the console.The front and middle chuck bearings heat up to over 130°f for 1 minute! this is caused by worn bearings.When turned on at 80,000 rpm, the drill bit vibrates.There is excessive vibration.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that during set up, handpiece had vibration issue.There was no patient impact.During analysis handpiece found to be overheating.

Brand Name
XPS® HANDPIECE - VISAO®
Common Device Name
DRILL, SURGICAL, ENT (ELECTRIC OR PNEUMATIC) I
Manufacturer (Section D)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer (Section G)
MEDTRONIC XOMED INC.
6743 southpoint dr n
jacksonville FL 32216
Manufacturer Contact
justin ellis
6743 southpoint drive north
jacksonville, FL 32216
7635265677
MDR Report Key23642349
Report Number1045254-2025-02632
Device Sequence Number15985752
Product Code ERL
UDI-Device Identifier00885074107332
UDI-Public(01)00885074107332(11)110726
Combination Product (Y/N)N
Initial Reporter CountryRS
PMA/510(K) Number
K011321
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number3334800
Device Catalogue Number3334800
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/19/2025
Initial Report FDA Received Date11/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/26/2011
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown